Alert archive / Illinois / Heat Advisories in 2017
Heat Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this heat advisory at Jul 13, 2017, 3:13 AM CDT for 6 counties in Illinois. It took effect at Jul 13, 2017, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2017, 3:13 AM CDT (08:13 UTC)
- In effect from
- Jul 13, 2017, 12:00 PM CDT
- Expired
- Jul 13, 2017, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2631 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.9
The text
As transmitted.
670 WWUS73 KILX 130813 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 313 AM CDT Thu Jul 13 2017 ILZ066>068-071>073-132300- /O.NEW.KILX.HT.Y.0002.170713T1700Z-170713T2300Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 313 AM CDT Thu Jul 13 2017 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... The National Weather Service in Lincoln has issued a Heat Advisory, which is in effect from noon today to 6 PM CDT this evening. * TIMING...Heat index values will be highest during the mid to late afternoon hours. * HEAT INDEX VALUES...102 to 106, due to temperatures in the lower 90s, and dewpoints in the middle 70s. * IMPACTS...Prolonged exposure to this level of heat and humidity will likely lead to heat-related illnesses. The very young, the elderly, those without air conditioning, and those participating in strenuous outdoor activities will be the most susceptible. Also, car interiors can reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ Shimon
2 follow-up statements
117 WWUS73 KILX 132003 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 303 PM CDT Thu Jul 13 2017 ILZ066>068-071>073-132300- /O.CON.KILX.HT.Y.0002.000000T0000Z-170713T2300Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 303 PM CDT Thu Jul 13 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...The highest heat index will occur through 5 pm, before starting to ease off late this afternoon. * HEAT INDEX VALUES...The heat index will mostly be in the 100 to 105 degree range, with a few areas briefly reaching closer to 110. * IMPACTS...Prolonged exposure to this level of heat and humidity will likely lead to heat related illnesses. The very young, the elderly, those without air conditioning, and those participating in strenuous outdoor activities will be the most susceptible. Also, car interiors can reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ Geelhart
647 WWUS73 KILX 132318 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 618 PM CDT Thu Jul 13 2017 ILZ066>068-071>073-140030- /O.EXP.KILX.HT.Y.0002.000000T0000Z-170713T2300Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 618 PM CDT Thu Jul 13 2017 ...HEAT ADVISORY HAS EXPIRED... Temperatures have fallen below advisory criteria. Therefore, Heat Advisory has been allowed to expire. $$ Bak
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Jul 13, 12:59 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 13, 12:59 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1259 AM CDT Thu Jul 13 2017 .UPDATE... Issued at 852 PM CDT Wed Jul 12 2017 Tricky forecast across central Illinois for the rest of the night with respect to thunderstorm chances and potential for flooding. The approaching cold front, as expected, is making very slow progress toward the area as it lies nearly parallel to the westerly upper-level flow. An elongated area of thunderstorms continues to develop across northern Missouri and extreme southeast Iowa within a significant instability axis (ML CAPE values still in excess of 4000 j/kg) on the warm side of the front. These storms were not well depicted within any of the current model guidance, but they appear to have been triggered by a weak short wave tracking across Iowa. Expect these storms to persist/expand east for at least the next few hours given the lingering instability and significant cooling still apparent on IR satellite imagery. While the model guidance is not very helpful with the current scenario, they generally/reasonably depict whatever convection there is weakening after midnight with the further loss of diurnal instability. However, until that occurs, any storms will be capable of torrential rainfall given the very moist airmass in place (precipitable water values around 2"). Updated forecast for convective trends, basically bringing in higher PoPs more quickly this evening, and lowering PoPs overnight. Also expanded Flash Flood Watch to McLean county as the approaching convection stands chance to train through there as well. Can't rule out heavy rain making it even further east, but did not expand further with a weakening trend expected in the storms by the time they arrive. && .SHORT TERM...(This evening through Thursday) ISSUED AT 256 PM CDT Wed Jul 12 2017 19z/2pm surface map shows 1008mb low over western Wisconsin with cold front extending southwestward into central Iowa. Airmass ahead of the front has become very unstable with latest LAPS data showing CAPE values in excess of 4000 J/kg across much of the KILX CWA. While isolated thunderstorms have developed along a mesoscale boundary from Danville to near Shelbyville this afternoon, main short-term forecast concern will focus on what happens along/ahead of the synoptic front tonight. Models have varying opinions: however, most high-res solutions suggest storms will be confined to areas along/north of a Rushville to Bloomington line after midnight. Given high precipitable water values in excess of 2 inches and recent heavy rainfall across the north, am considering a Flash Flood Watch for the northwestern counties overnight into Thursday morning. Will carry likely PoPs across this area, tapering down to just slight chance along/south of I-70 where conditions will likely remain dry through the entire night. The cold front will settle southward into central Illinois on Thursday, setting off scattered thunderstorms during the afternoon and evening. With boundary in the vicinity during peak heating and CAPE values climbing into the 2000-3000J/kg range, some of the storms could become severe producing damaging wind gusts and large hail. The main mitigating factor for widespread severe will be weak wind shear, as 0-6km bulk shear will only be 20-30kt. Based on expected position of front, have ramped PoPs up to likely along/south of a Jacksonville to Danville line Thursday afternoon/evening. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 256 PM CDT Wed Jul 12 2017 Front will drop southward into the Ohio River Valley Thursday night, bringing an end to the rain chances across the far SE CWA by early Friday morning. A cooler/drier airmass will filter into the region behind the front, resulting in pleasant high temperatures in the lower to middle 80s for both Friday and Saturday. While upper ridge amplifies over the Rockies, a short-wave trough will drop southeastward out of Canada into the Great Lakes this weekend. This feature will push a weak cold front through central Illinois on Sunday. Deep-layer moisture will be lacking and upper support will remain minimal: however, with FROPA expected near peak heating...have included low chance PoPs Sunday afternoon. After that, model consensus suggests ridge will build eastward...resulting in a stretch of hot/humid weather for much of next week. Given good agreement between the GFS and ECMWF, have raised high temperatures into the middle 90s by next Tuesday and Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1259 AM CDT Thu Jul 13 2017 A weakening area of showers and isolated thunderstorms was affecting PIA east to BMI and will temporarily end in the next 1-2 hours. VFR conditions still expected at these sites even with the showers as ceilings are well above 3k ft and vsbys above 5 miles. More widespread thunderstorm activity was over northern MO and HRRR model shows this weakening too as it spreads east into central IL late tonight into Thu morning. Brought VCTS to central IL tafs during that time with I-72 taf sites being on southern edge of this convection in the morning and then convection shifts south of I-72 during Thu afternoon. Hi-res models offer differ solutions for convection trends next 18-24 hours so confidence level is low. SW winds 5-10 kts to veer WNW behind a cold front between 00-02Z (7-9 pm Thu evening) and weaken to around 5 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 AM CDT this morning for ILZ027>031- 036>038. && UPDATE...Bak SHORT TERM...Barnes LONG TERM...Barnes AVIATION...07
Hazardous weather outlook, Jul 12, 3:51 PM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 351 PM CDT Wed Jul 12 2017 ILZ027-028-030-131100- Knox-Marshall-Stark- 351 PM CDT Wed Jul 12 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat index values will reach dangerous levels of 105 to 107 degrees this afternoon. Heat related illnesses could occur from prolonged exposure outdoors. There is a Slight Risk of severe thunderstorm development tonight, with large hail and damaging winds the primary hazards. These storms will also be capable of producing frequent lightning and flash flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorm chances will continue Thursday and Thursday evening. There is a marginal risk of severe weather on Thursday, with hail and damaging winds the primary hazards. Frequent lightning and heavy rains will be possible. Hot temperatures and high humidity will continue on Thursday, with afternoon heat indices from 90 to 95 degrees. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and this evening. ILZ029-031-036-037-131100- Fulton-Peoria-Tazewell-Woodford- 351 PM CDT Wed Jul 12 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat index values will reach dangerous levels of 105 to 107 degrees this afternoon. Heat related illnesses could occur from prolonged exposure outdoors. There is a Marginal Risk of severe thunderstorm development tonight, with large hail and damaging winds the primary hazards. These storms will also be capable of producing frequent lightning and flash flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorm chances will continue Thursday and Thursday evening. There is a marginal risk of severe weather on Thursday, with hail and damaging winds the primary hazards. Frequent lightning and heavy rains will be possible. Hot temperatures and high humidity will continue on Thursday, with afternoon heat indices from 92 to 97 degrees. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and this evening. ILZ044>046-052>057-061>063-131100- Champaign-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon- Moultrie-Piatt-Shelby-Vermilion- 351 PM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is a chance of thunderstorm development tonight. These storms should remain below severe levels of wind and hail, but will be capable of producing frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorm chances will continue Thursday and Thursday evening. There is a slight risk of severe storms on Thursday. Large hail and damaging winds will be the primary hazards. Frequent lightning and heavy rains will also be possible. Hot temperatures and high humidity will continue on Thursday, with afternoon heat indices from 95 to 100 degrees. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-040>043-047>051-131100- Cass-De Witt-Logan-Mason-McLean-Menard-Morgan-Sangamon-Schuyler- Scott- 351 PM CDT Wed Jul 12 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat index values will reach dangerous levels of 105 to 107 degrees this afternoon. Heat related illnesses could occur from prolonged exposure outdoors. There is a Marginal Risk of severe thunderstorm development tonight, with large hail and damaging winds the primary hazards. These storms will also be capable of producing frequent lightning and flash flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorm chances will continue Thursday and Thursday evening. There is a slight risk of severe weather on Thursday, with hail and damaging winds the primary hazards. Frequent lightning and heavy rains will be possible. Hot temperatures and high humidity will continue on Thursday, with afternoon heat indices from 92 to 97 degrees. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and this evening. ILZ066>068-071>073-131100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 351 PM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Heat index values will reach very warm levels of 100 to 105 degrees this afternoon. Heat related illnesses could occur from prolonged exposure outdoors. There is a chance of thunderstorm development later tonight. These storms should remain below severe levels of wind and hail, but will be capable of producing frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorm chances will continue Thursday and Thursday evening. There is a slight risk of severe storms on Thursday. Large hail and damaging winds will be the primary hazards. Frequent lightning and heavy rains will also be possible. Hot temperatures and high humidity will continue on Thursday, with afternoon heat indices from 97 to 102 degrees. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:02 PM CDT | Special Weather Statement | ILX | Lawrence, Richland | 58 min |
Nearby
Heat Advisories in Illinois, 2017Every heat advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.